Jump to content
Important Survey - Please Participate ×

Tapering Clonazepam; Derealization, unrelenting anxiety and sleep issues


[Mi...]

Recommended Posts

Hi All!

 

I'm new to this forum, well to any forum for that matter,  lol. I have been struggling with several side effects from tapering down from .5mg to .25mg. I started at 4mg and have been tapering for 6 months now down to .25. I have been on Clonazepam for 11 years. As I get lower in dosage, symptoms get worse. My symptoms terrify me! I feel like I am the only one to have these symptoms and I hope I can challenge my thinking on that by your responses.

-Brain fog, swishing noise when I move my eyes, tinnitus,  sensory/stimulus overload, dizzy, distorted vision, trembling, major sensory overload to the point that every sound in my home last night terrified me so I could not sleep at all and insomnia. Severe stomach pain and in bathroom a better part of each day. I literally feel so out of control of my body. Anyone else experience these symptoms and care to share?  :-[:-\ :'( :)

Link to comment
Share on other sites

welcome! sorry you have to endure this.  I have had everything you mention. add to that constant vertigo, dry mouth, incapacitating depression, derealization, internal tremors, chest pain, pelvic pain. well all over pain for that matter....also obsessive thoughts about my health.  uggggh.  the list goes on! I have to say though that yours is a super fast taper!!!! especially after being on K for 11 yrs. I went from 1.5 mg a day to 1 mg a day and it has been 9 months for just that .5 mg drop.  and I am sure others would say that even i cut at a quick pace. 

u r not alone and all that u r experiencing is very “normal”.  would maybe consider slowing down the taper.  its tougher the lower you go

best,

Winter

Link to comment
Share on other sites

Thank you so much for responding, Winter! I just saw my np today and she wants me to stay at .5mg for 1 more month and try to lower after that. She got the taper recommendation from a pharmacist. We are looking at a liquid taper when I go down from .5mg in 1 month. I didn't know that this was a quick taper,  that's why I came to this group! It makes me feel better knowing that it isn't a race. It makes me worry alot when I have to be at this dosage by this time, ect. Like I can control how my body responds., right, lol. Again Thanks for the post! :thumbsup:

 

welcome! sorry you have to endure this.  I have had everything you mention. add to that constant vertigo, dry mouth, incapacitating depression, derealization, internal tremors, chest pain, pelvic pain. well all over pain for that matter....also obsessive thoughts about my health.  uggggh.  the list goes on! I have to say though that yours is a super fast taper!!!! especially after being on K for 11 yrs. I went from 1.5 mg a day to 1 mg a day and it has been 9 months for just that .5 mg drop.  and I am sure others would say that even i cut at a quick pace. 

u r not alone and all that u r experiencing is very “normal”.  would maybe consider slowing down the taper.  its tougher the lower you go

best,

Winter

Link to comment
Share on other sites

Hi mm! We have a lot in common. I started at 4 mg and began my taper mid-September. I am down to 1.125 mg. I am struggling every day. Don’t feel alone. It is a rough journey, for sure. My worst symptom is dp/ dr. The people on this board are very helpful,! Hang in there!
Link to comment
Share on other sites

Thanks for the response Hgirl! I ended up going to er last night because I've been having major sleep issues because of the constant panic attacks and all other major symptoms of withdrawl. They gave high dose shot of a different benzo. It worked I could finally sleep! Not getting sleep on top of constant stress being put on my body by panic attacks was the worst part. I will now continue. 5mg clonazepam today with the same dosage I has before taper 9n Friday that so messed me up. Wish me luck I'll be able to sleep tonight.

 

Hi mm! We have a lot in common. I started at 4 mg and began my taper mid-September. I am down to 1.125 mg. I am struggling every day. Don’t feel alone. It is a rough journey, for sure. My worst symptom is dp/ dr. The people on this board are very helpful,! Hang in there!

Link to comment
Share on other sites

Yes, all those symptoms.  The stomach part is better by now (knock wood).

 

I am wondering why they gave another benzo not the one you are on and if that makes some logical sense?  Just curious in case that ever happens to me (but I am terrified of hospitals....)

Link to comment
Share on other sites

Not sure why they gave me a different benzo, maybe cause it came in a shot and worked quickly with my panic. Dr said it was typical protocol to give 2 mg ativan via shot on hip muscle in this situation. Also they had it ready to go and didn't have to order from pharmacy so it was quickly put into me. I think they stock it cause they need it so often? Idk but it did the job Nd I slept last night. Tonight is a new story. NO SLEEP, ugh. This has to stop i need sleep to function. They talked about inpatient to help withdraw. Idk...

 

Yes, all those symptoms.  The stomach part is better by now (knock wood).

 

I am wondering why they gave another benzo not the one you are on and if that makes some logical sense?  Just curious in case that ever happens to me (but I am terrified of hospitals....)

Link to comment
Share on other sites

.5 to .25 is a BIG drop! Over 50%!

You could possibly go back up to .5, stabilize, then go down slower. The cuts at the beginning may have been easier cause they were a smaller percentage, its suggested 10% or LESS of the drug a month

Link to comment
Share on other sites

×
×
  • Create New...